ArticleLupus science & medicine2017
Topical drug-induced subacute cutaneous lupus erythematosus isolated to the hands.
Article in Lupus science & medicine, 2017. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 8 citations in OpenAlex.
- Drug-Induced Photosensitivity-From Light and Chemistry to Biological Reactions and Clinical Symptoms.Pharmaceuticals (Basel, Switzerland) · 2021Review
- Drug-induced lupus erythematosus: an update on drugs and mechanisms.Current opinion in rheumatology · 2018Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
6 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Subacute cutaneous lupus erythematosus (SCLE) is a well-defined subtype of lupus erythematosus, characterised by photosensitivity, annular and/or psoriasiform lesions, variable systemic involvement and presence of circulating SSA/anti-Ro antibodies. SCLE may be idiopathic or drug-induced. Both the idiopathic and drug-induced forms of SCLE are analogous in their clinical, serological and histological features. Drug-induced SCLE has been reported with various oral agents, but to our knowledge this is the first reported case due to a topical medication. A 34-year-old female foot masseuse presented with a 2-month history of scaly, erythematous lesions isolated to the dorsal hands and interdigital spaces. She had used topical terbinafine, a topical antifungal cream, to her clients' feet for a number of years. ANA and anti-SSA/Ro antibodies were positive. Physical examination, serology and histopathology were consistent with SCLE. We propose that our patient's unique presentation of SCLE may be explained by a prolonged occupational exposure to topical terbinafine as a foot masseuse. While oral terbinafine is a drug known to cause drug-induced SCLE, to our knowledge, this is the first topically induced form of the disease.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.